Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 268, NWS Kansas City, MO

August 26, 2000Carroll County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 26, 2000, 2:03 AM CDT for Carroll County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 26, 2000, 2:03 AM CDT (07:03 UTC)
Expired
Aug 26, 2000, 2:45 AM CDT
In force
42 min
Issued by
NWS Kansas City, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, MO

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 7.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2000-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2000-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1423 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
2809 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 260704
SVRMCI
MOC033-260745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
203 AM CDT SAT AUG 26 2000

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTH CENTRAL MISSOURI

* UNTIL 245 AM CDT

* AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOGARD...OR ABOUT 23 MILES SOUTH OF
  CHILLICOTHE...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARROLLTON AT 210 AM CDT
  BOSWORTH AT 220 AM CDT
  WAKENDA AT 225 AM CDT

THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDAS IN EXCESS OF 60
MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS.
REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.

LAT...LON 3958 9356 3937 9374 3924 9336 3934 9333
          3939 9321 3961 9333

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:00 AM CDT, 3 minutes earlier.

Area forecast discussion, Aug 26, 2:00 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CDT SAT AUG 26 2000

PRECIP THIS AM...AGAIN LATE THIS AFTN/EVE AND HEAT CONTS TO BE THE
MAIN CONCERNS. SHALLOW WRMFNT WHICH WAS LOCATED JUST SOUTH OF METRO
YEST AFTN PUSHED SLIGHTLY NWD BY MIDN. SMALL CONVECTIVE COMPLEX WHICH
DEVELOPED AHEAD OF SFC TROF IN CNTRL NEB FRI AFTN HAS PROPAGATED SE
ALONG AND NORTH OF WRMFNT WITH STRONGEST CELLS JUST NORTH OF FNT IN
WCNTRL MO. ALTHOUGH NOT STG ENOUGH...AVN HAS BEST HANDLE OF MOVEMENT
OF SMALL COMPLEX WITH ANY LGT PRECIP IN NWRN ZONES TO EXIT THE AREA
BY DAYBREAK AND DIMINISHING DURING THE DAY.

AS PER PROFILERS AND VWP FM HSI/EAX/TOP...OUTFLOW ASSCD WITH PRECIP
SHIELD VERY SHALLOW WITH SWLY FLO ABV LOWEST GATES. TEMPS QUITE HOT
IN ERN KS YESTERDAY AND WITH MODELS LIFTING FNT INTO XTRM NRN MO BY
EARLY AFTN...SWRN HALF OF CWA COULD GET QUITE HOT WITH LLVL SWLY FLO.
FWC GUID WARMER THAN PREVIOUS WITH NGM 925MB TEMPS SUGGESTING UPPER
90S IN METRO. WARMER ETA/MESOETA SUGGEST TEMPS AROUND 100 FM THE
METRO SOUTH. PLAN TO BOOST TEMPS...MAINLY IN SWRN 1/3 CWA. ONLY FLY
IN OINTMENT IS MID DECK COULD IMPEDE WARMUP. HOWEVER...XPCT AC/ACCAS
TO DIMINISH THROUGH DAY...ALLOWING FOR AMPLE INSOLATION. IN
ADDITION...DESPITE SCT RW/TRW...TEMPS REMAINING WARM EARLY THIS AM.

ALL MODELS AGREE THAT FNT TO STALL IN NRN MO THIS AFTN BEFORE
SAGGING BACK SOUTH BEHIND SHTRWV TROF MVG THROUGH IA. WK H7-H5 DIV-Q
ASSCD WITH SHRTWV...LIFTED INDICES FM -6 TO -9 AT PEAK HEATING WL LIKELY
TRIGGER A FEW TSTRMS THIS AFTN/TNGT.

FNT TO STALL ACR SRN ZONES ON SUNDAY WITH A SLOW DRIFT NWD. TEMPS TO
BE A LTL COOLER WITH MORE EASTERLY COMPONENT AT SFC.

GUID OK EXCEPT LOOKING TOO COOL FOR AFTN TEMPS IN SRN AND WRN ZONES.

.EAX...NONE.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:14 PM CDTSevere Thunderstorm WarningEAXCass, Jackson46 min
Aug 26, 6:14 PM CDTSevere Thunderstorm WarningEAXBates46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.